Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 57, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 5:33 PM CDT for Champaign County, Douglas County, Moultrie County, Illinois. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 4, 1999, 6:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Champaign County, IL, Douglas County, IL, Moultrie County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:13 PM CDT | Tornado F0 | Urbana, IL | A tornado briefly touched down in a field 6 miles north of Urbana. No damage was reported. |
| Jun 4, 6:27 PM CDT | Tornado F0 | Urbana, IL | A tornado briefly touched down in a field 5 miles southeast of Urbana. No damage was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 042233 TORSPI ILC019-041-139-173-042330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 533 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS MOULTRIE COUNTY IN EAST CENTRAL ILLINOIS SHELBY COUNTY IN CENTRAL ILLINOIS * UNTIL 630 PM CDT * AT AT 530 PM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO 20 MILES NORTHWEST OF CHAMPAIGN TO 20 NORTHWEST OF SHELBYVILLE... MOVING EAST SOUTHEAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RANTOUL CHAMPAIGN/URBANA TUSCOLA ARTHUR SULLIVAN SHELBYVILLE IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. SMITH/AUTEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 4, 2:33 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT FRI JUN 4 1999 SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN. COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS ARRIVING FOR WEEKEND AND INTO NEXT WEEK. NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE. WILL TRY FOR OZFILX. PRELIMINARY CtCF FOR COORDINATION. SPI BB 067/087 069/089 77743 PIA BB 065/085 068/088 77743 DEC BB 067/087 069/089 77643 CMI BB 062/084 066/087 77643 MTO BB 066/086 069/089 77633 LWV BB 066/086 069/089 77533 AUTEN
In the hours before
Local storm report, Jun 4, 5:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT FRI JUN 04 1999
...THIS IS VERY PRELIMINARY...ADDITIONAL REPORTS WILL BE SENT LATER...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM MAQUON IL .75 INCH HAIL
06/04/99 KNOX FROM ESDA SPOTTER
0420 PM GERMANTOWN HILLS IL 1.75 INCH HAIL
06/04/99 WOODFORD FROM ESDA SPOTTER
0423 PM WASHINGTON IL .75 INCH HAIL
06/04/99 TAZEWELL FROM COUNTY ESDA.
0426 PM TREMONT IL 1.75 INCH HAIL
06/04/99 TAZEWELL FROM ESDA SPOTTER.
0426 PM SAN JOSE IL .75 INCH HAIL
06/04/99 LOGAN FROM NWS EMPLOYEE.
0426 PM SAN JOSE IL .75 INCH HAIL
06/04/99 MASON FROM NWS EMPLOYEE.
0445 PM MINONK IL TORNADO
06/04/99 WOODFORD SPOTTER REPORTED
TORNADO NORTH OF
MINONK.FROM ESDA SPOTTER.
0445 PM METAMORA IL WIND DAMAGE
06/04/99 WOODFORD TREEA UPROOTED AND TREE
LIMBS DOWN. CEDAR POLE
UPROOTED. FROM ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 67 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 63 min |
| Jun 4, 3:51 PM CDT | Tornado Warning | ILX | Marshall | 54 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Mason, Schuyler | 59 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean, Menard | 60 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | Cass | 60 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Macon, Sangamon | 55 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Morgan, Scott | 55 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Piatt | 49 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Christian | 49 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 33 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Shelby | 57 min |
| Jun 4, 5:47 PM CDT | Tornado Warning | ILX | Macon, Piatt | 28 min |
| Jun 4, 6:01 PM CDT | Tornado Warning | ILX | Christian | 14 min |
| Jun 4, 6:11 PM CDT | Tornado Warning | ILX | Coles | 64 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 35 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Shelby | 35 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Cumberland, Effingham | 56 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 56 min |
| Jun 4, 6:43 PM CDT | Tornado Warning | ILX | Clark, Clay, Jasper | 62 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.